Welcome, Guest. Please login or register.
April 17, 2024, 02:28:15 pm

Login with username, password and session length


Members
  • Total Members: 6307
  • Latest: golfer
Stats
  • Total Posts: 55125
  • Total Topics: 4851
  • Online Today: 57
  • Online Ever: 1314
  • (June 22, 2016, 05:23:42 am)
Users Online
Users: 0
Guests: 39
Total: 39

Welcome

Welcome to the Hep Forums, a round-the-clock discussion area for people who have Fatty Liver Disease, Hepatitis B, C or a co-infection, their friends and family and others with questions about hepatitis and liver health. Check in frequently to read what others have to say, post your comments, and hopefully learn more about how you can reach your own health goals.

Privacy Warning: Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.
  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.
  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.
  • Product advertisement (including links); banners; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from the Hep Forum Moderators.
Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: distended stomach and lower extremity swelling with Sovaldi/Ribivirin  (Read 11710 times)

0 Members and 1 Guest are viewing this topic.

Offline nhorley

  • Newbie
  • Posts: 1
I'm about eight weeks into Sovaldi and Ribivirin provided by the VA. I'm genotype 2. Cirrhosis, but fully compensated before treatment began.

First six weeks were almost side effect free. But not now. It's been hard for me to get information from VA on my side effects. I'm swelling: feet, legs, scrotum sack, distended stomach. Where can I get info on these side effects?

I've only got about a month of treatment left, so if I don't die, I intend to continue til the last pill.

I hope people who have finished the course can give me more info on my swelling side effects.

Offline Bucky

  • Member
  • Posts: 341
Re: distended stomach and lower extremity swelling with Sovaldi/Ribivirin
« Reply #1 on: October 18, 2014, 01:06:28 pm »
First off,  I am not a doctor but you are retaining a lot of fluid. You stated that you had "fully compensated Cirrhosis". Did you actually mean to say decompensated Cirrhosis? Not to alarm you but the swelling you describe indicates that this may be the case. I search and could not find where swelling was a side effect of either of your meds. Are your eyes or skin yellow or are you having any confusion?
I know that sometime it takes a while to see a VA doctor in some areas, but I think that you need to see yours sooner than later.
My IDS would not use Ribavirin on me because of my liver being F3-F4. That fact was why I was treated with Sovaldi and Olysio off label.
In the mean time completely lay off the salt !
Bucky
 
I HAVE SLAYED THE DRAGON.....CURED SVR24!

Offline Bucky

  • Member
  • Posts: 341
Re: distended stomach and lower extremity swelling with Sovaldi/Ribivirin
« Reply #2 on: October 18, 2014, 03:41:36 pm »
nhorley, Do you have any cardiac problems?
Bucky
I HAVE SLAYED THE DRAGON.....CURED SVR24!

Offline lporterrn

  • Member
  • Posts: 1,969
  • LucindaPorterRN
    • LucindaPorterRN
Re: distended stomach and lower extremity swelling with Sovaldi/Ribivirin
« Reply #3 on: October 18, 2014, 07:38:15 pm »
Listen to Bucky's feedback, esp the part about seeing your doc soon. These meds don't stop cirrhosis - they only work on the virus. 
Lucinda Porter, RN
1988 Contracted HCV
1997 Interferon nonresponder
2003 PEG + ribavirin responder-relapser
2013 Cured (Harvoni + ribavirin clinical trial)
https://www.hepmag.com/blogger/lucindakporter

Offline ranjankoyn

  • Member
  • Posts: 11
Re: distended stomach and lower extremity swelling with Sovaldi/Ribivirin
« Reply #4 on: November 22, 2014, 02:07:58 am »
after hep c is curred then how do they treat the cirrhosis I am stage 4

Offline BattleTheBeast

  • Member
  • Posts: 817
  • Female, 57 - SVR12 as of 7/23/15!!
Re: distended stomach and lower extremity swelling with Sovaldi/Ribivirin
« Reply #5 on: November 22, 2014, 10:16:10 am »
I agree about seeing your doctor as soon as possible, this happened to me on S/O around week 2 and since I couldn't get in to see my ID doctor right away, I took pictures of what was happening and I went to my GP. He prescribed water pills for me after thoroughly checking me out. This is the only time I have ever had something like that happen and it was pretty scary. I have F4 but as far as I know I am not decompensated.

A couple of days later, my ID doctor was back from a conference and when I saw him the swelling had gone down and was almost gone. He was very happy that I had taken pictures so he could get a realistic idea of the swelling vs. me just saying I was all swelled up (could mean different things to different people). He sent me immediately for blood work and also had me get a 2nd abdominal ultrasound to look for ascities. Thank goodness there was none found and my liver looked exactly like it did a couple of weeks before treatment started.

So stay away from the salt, take some pictures for your doctors to show them the extent of the swelling and get to a doctor as soon as possible. This isn't something to play around with and just hope it just goes away. Once I had the water pill in me, my swelling went down within 2 days to almost nothing.

I was prescribed spironolactone. I also try to make sure that I don't take anything (even a vitamin) within 6 hours of my S/O; it's personal for me but I really think I need to allow these virus killers the opportunity in my body to do what they need to without me adding anything else into the mix. The only actual instruction I was given was to make sure not to take any type of antacid within 6 hours of the S/O.


~Mel~
~Mel~
Hep C, Type 1, 10/11  viral load 8,238,340, AST-60, ALT-57 Bili .6  Stage 4 cirrhosis,
Week 4 VL <15 AST 20 - ALT 27 Bili .9
Week 9 - switched to Harvoni VL UD!! AST 20 ALT 19

EOT date is 4/30/2015,
SVR 12 is 7/23/15 ACHIEVED!!! 
and SVR 24 ACHIEVED!!

Offline Rubye

  • Member
  • Posts: 130
Re: distended stomach and lower extremity swelling with Sovaldi/Ribivirin
« Reply #6 on: November 22, 2014, 01:17:29 pm »
I totally relate to being given the meds and then being left out in the cold. My regular gastro wouldn't give me a prescription to treat - Oregon politics around Medicare with Extra Help - so I went to this clinic where the nurse practitioner gave me a script for Sovaldi and Olysio. I'm in my 8th week and my stomach has swollen a lot and I have a heck of a lot of acid. I mention the acid because I think it affects the swelling in my stomach. Once I got my last bottle I returned to my original gastro because he is the best in the state and he said my liver is very healthy but is doing an ultrasound to make sure there is no ascites. I also have cirrhosis. 

All this to say, I think an ultrasound may be a good idea. Do you have insurance other than the VA? You could probably get in to see any gastro or GP and obtain an ultrasound.

By any chance do you take pain meds? I only ask because it seems to me my pain meds make this sort of thing worse than it should be. My theory is that the treatment meds along with pain meds take a huge toll on the liver and it struggles. The problem with this theory is that at 8 weeks all my liver enzymes and actually everything is very normal and healthy.

 


© 2024 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.